I am a 30 year old male with a swollen liver and lots of abdomanal pain, lose of appitite, my right side of my stomach is swollen and severe back pains, I also have lots of gas and diarrea (diarrhea).I have seen a Doctor done some test the doctor says that my liver is enlarged and come back in a year and then we will check its size again. I do not feel that comeing back in a year really has helped me with my symptems nor has it helped me to figure out what is really going on in my body. I am a relitively healthy person, I DO NOT drink nor do drugs and I beleave I eat fearly well, light foods and my weight is average I have good muscle tone cause i do exercise. I beleive there is a issue and I dont know how to go about gitting help and the right answers to my painful questions. What should I do and what kind of Doctor is going to be able to answer my LIVER questions. Thank you for hearing me out... hope to hear soon any suggestions!!!!!
you should be seeing a hepatologist. i never like hearing about doctors that blow people off and tell them to wait long periods of time, when something clearing isn't right with the body. make sure that you advocate for yourself, and don't let doctors bully you into submission. it happens all to often with terrible results. your liver may be enlarged because it is fatty or cirotic. in either case, a hepatologist can help. obviosly your back pain is stemming from the fact that your enlarged liver is putting pressure on you lower thoroclomuner fascial muscles. this pain can be easily treated with oxycodone or vicodine. if you don't like taking nacotic drugs, use can use other non-narcotic medicines such as neurontin or a new drung on the market thats for people with fibromiasia (sp?) called lyrica. both of these work on dulling nerve sensation.
I agree you should see a hepatologist. I had similar symptoms and after numerous tests and not really any progress in my symptoms, after six months I saw a hepatologist. He took one look at me and diagnosed autoimmune hepatitis. It's a disease that is really difficult to diagnosis and I had seen a gastroenterologist. He said all my symptoms were caused by some medication I was taking. My Primary Care Physician suggested a second opinion and finally found out why I was so sick. What do your blood tests show? How are your bilirubin levels? Have you had any jaundice? Believe me I know how frustrating this can be.
I am going through the same thing as Swollen Liver. I have never had problems with my liver until the doctor put me on Lyrica. My liver has swollen so much and he has put me on this shake and one meal a day. The doctor does not believe in pain medication so what do I do? As soon as I eat and I only eat small meal at supper and when I eat I am in so much pain I am curled up in a ball because of the pain in my liver and threw my back. Can someone help me !!!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.